Alert archive / West Virginia / Wind Advisories in 2024
Wind Advisory 15, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Dec 28, 2024, 1:13 PM EST for 4 states. It took effect at Dec 29, 2024, 10:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2024, 1:13 PM EST (18:13 UTC)
- In effect from
- Dec 29, 2024, 10:00 AM EST
- Expired
- Dec 29, 2024, 10:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Charleston, WV
All 49 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Buchanan County, VA, Dickenson County, VA, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Fayette County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Nicholas County, WV, Pleasants County, WV, Pocahontas County, WV, Putnam County, WV, Raleigh County, WV, Randolph County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Webster County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 39 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.2 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
021 WWUS71 KRLX 281813 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 113 PM EST Sat Dec 28 2024 WVZ523-526-290400- /O.NEW.KRLX.WI.Y.0015.241229T1500Z-241230T0300Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Harman and Snowshoe 113 PM EST Sat Dec 28 2024 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM EST SUNDAY... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 10 AM to 10 PM EST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ MEK
5 follow-up statements
210 WWUS71 KRLX 290217 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 917 PM EST Sat Dec 28 2024 WVZ523-526-291030- /O.CON.KRLX.WI.Y.0015.241229T1500Z-241230T0300Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Harman and Snowshoe 917 PM EST Sat Dec 28 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM EST SUNDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 10 AM to 10 PM EST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ JP
410 WWUS71 KRLX 290746 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 246 AM EST Sun Dec 29 2024 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>522-525-291615- /O.EXA.KRLX.WI.Y.0015.241229T1500Z-241230T0300Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan- Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone- Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur- Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas-Northwest Webster-Southeast Webster-Northwest Randolph- Including the cities of Raceland, Burnsville, Ripley, Spencer, Grundy, Harrisville, Charleston, Belmont, Harts, Webster Springs, Saint Albans, Meadow Bridge, Carter Caves State Park, Grayson Lake State Park, Man, Flatwoods, Louisa, Bradley, Williamson, Prosperity, Yatesville Lake State Park, Hamlin, Huntington, Ironton, Weston, Kenova, Buckhannon, Lake Vesuvius, McArthur, Gary, Pomeroy, Hurricane, Gassaway, Richwood, Ceredo, Welch, South Point, Grafton, Clarksburg, Wayne, Stockport, Grayson, Belington, Logan, Teays Valley, Craigsville, Mullens, Jackson, Chapmanville, Parkersburg, Belpre, Philippi, Grantsville, Madison, Elizabeth, Pennsboro, Holly River State, Elkins, Gallipolis, Fayetteville, Somerset, Vienna, Cowen, Russell, Oceana, Wellston, Clintwood, Paden City, Sistersville, Alum Creek, Crooksville, Oak Hill, South Charleston, Bridgeport, Hamden, Clay, Pineville, New Lexington, McConnelsville, St. Marys, Cannonsburg, West Union, Middlebourne, New Haven, War, Beckley, Marietta, Birch River, Sophia, Montgomery, Glenville, Vansant, Ashland, Summersville, Olive Hill, Athens, Sutton, Point Pleasant, and Ravenswood 246 AM EST Sun Dec 29 2024 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... * WHAT...South winds 10 to 20 mph with gusts to around 45 mph expected. * WHERE...Portions of northeast Kentucky, southeast Ohio, southwest Virginia, and central, northeast, northern, southeast, southern, and western West Virginia. * WHEN...From 10 AM this morning to 10 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ WVZ523-526-291615- /O.CON.KRLX.WI.Y.0015.241229T1500Z-241230T0300Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 246 AM EST Sun Dec 29 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts to around 45 mph expected. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 10 AM this morning to 10 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ JLB
412 WWUS71 KRLX 291450 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 950 AM EST Sun Dec 29 2024 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>522-525-292300- /O.CON.KRLX.WI.Y.0015.241229T1500Z-241230T0300Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan- Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone- Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur- Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas-Northwest Webster-Southeast Webster-Northwest Randolph- Including the cities of Paden City, Burnsville, Saint Albans, Ceredo, Raceland, Ripley, Belpre, Williamson, Gassaway, Birch River, Harrisville, Mullens, McConnelsville, Ashland, Sistersville, Wellston, Holly River State, Glenville, Hurricane, Vansant, Chapmanville, Webster Springs, Somerset, Beckley, Cowen, Pennsboro, Louisa, McArthur, Lake Vesuvius, Charleston, Sutton, Grantsville, South Point, War, Belington, Craigsville, Russell, Flatwoods, Philippi, Clarksburg, Grafton, Prosperity, St. Marys, Crooksville, Grayson, Richwood, Montgomery, Point Pleasant, Fayetteville, Olive Hill, Huntington, Summersville, Yatesville Lake State Park, Clintwood, Middlebourne, New Lexington, Stockport, Buckhannon, Ironton, Oceana, Alum Creek, Elkins, Clay, South Charleston, Pomeroy, New Haven, Belmont, Man, Oak Hill, Sophia, Logan, Welch, Spencer, Ravenswood, Elizabeth, Bridgeport, Kenova, Madison, Marietta, Jackson, Gary, Teays Valley, Harts, West Union, Weston, Parkersburg, Cannonsburg, Bradley, Vienna, Gallipolis, Grundy, Athens, Pineville, Carter Caves State Park, Wayne, Hamden, Meadow Bridge, Hamlin, and Grayson Lake State Park 950 AM EST Sun Dec 29 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...South winds 10 to 20 mph with gusts up to 45 mph expected. * WHERE...Portions of northeast Kentucky, southeast Ohio, southwest Virginia, and central, northeast, northern, southeast, southern, and western West Virginia. * WHEN...Until 10 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ WVZ523-526-292300- /O.CON.KRLX.WI.Y.0015.241229T1500Z-241230T0300Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Harman and Snowshoe 950 AM EST Sun Dec 29 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Until 10 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ MEK
819 WWUS71 KRLX 292054 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 354 PM EST Sun Dec 29 2024 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>522-525-300300- /O.CON.KRLX.WI.Y.0015.000000T0000Z-241230T0300Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan- Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone- Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur- Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas-Northwest Webster-Southeast Webster-Northwest Randolph- Including the cities of Grayson Lake State Park, New Lexington, Grundy, Holly River State, Belington, Montgomery, Belmont, Pomeroy, Sophia, Harts, Carter Caves State Park, Gallipolis, Man, Birch River, Fayetteville, South Point, Oceana, Somerset, Stockport, Ravenswood, Prosperity, Jackson, Burnsville, Athens, Chapmanville, Craigsville, Grantsville, Point Pleasant, Wellston, McArthur, Spencer, Weston, War, Paden City, Gary, Williamson, Oak Hill, Wayne, Vienna, Gassaway, Hamden, Pennsboro, Bradley, Madison, Alum Creek, South Charleston, Teays Valley, Hurricane, Grafton, Cannonsburg, Logan, Philippi, Louisa, Cowen, Meadow Bridge, Raceland, Parkersburg, West Union, Sutton, Ceredo, Webster Springs, Mullens, St. Marys, Ashland, Elkins, McConnelsville, Huntington, Clintwood, Marietta, Welch, Olive Hill, Charleston, Belpre, Glenville, Crooksville, New Haven, Yatesville Lake State Park, Richwood, Ripley, Buckhannon, Flatwoods, Ironton, Elizabeth, Harrisville, Pineville, Russell, Grayson, Summersville, Vansant, Bridgeport, Kenova, Lake Vesuvius, Hamlin, Saint Albans, Clarksburg, Beckley, Middlebourne, Clay, and Sistersville 354 PM EST Sun Dec 29 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Portions of northeast Kentucky, southeast Ohio, southwest Virginia, and central, northeast, northern, southeast, southern, and western West Virginia. * WHEN...Until 10 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest gusts will occur along and behind a cold front crossing the region late this afternoon into this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ WVZ523-526-300300- /O.CON.KRLX.WI.Y.0015.000000T0000Z-241230T0300Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Harman and Snowshoe 354 PM EST Sun Dec 29 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Until 10 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest gusts will occur along and behind a cold front crossing the region late this afternoon into this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ JP
069 WWUS71 KRLX 300246 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 946 PM EST Sun Dec 29 2024 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>523-525-526-300400- /O.EXP.KRLX.WI.Y.0015.000000T0000Z-241230T0300Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan- Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone- Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur- Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas-Northwest Webster-Southeast Webster-Northwest Pocahontas-Northwest Randolph- Southeast Randolph- Including the cities of Grayson Lake State Park, New Lexington, Grundy, Holly River State, Belington, Montgomery, Belmont, Pomeroy, Sophia, Harts, Carter Caves State Park, Gallipolis, Man, Birch River, Fayetteville, Snowshoe, South Point, Oceana, Somerset, Stockport, Ravenswood, Prosperity, Jackson, Burnsville, Athens, Chapmanville, Craigsville, Grantsville, Point Pleasant, Wellston, McArthur, Spencer, Weston, War, Paden City, Gary, Williamson, Oak Hill, Wayne, Vienna, Gassaway, Hamden, Pennsboro, Bradley, Madison, Alum Creek, South Charleston, Teays Valley, Hurricane, Harman, Grafton, Cannonsburg, Logan, Philippi, Louisa, Cowen, Meadow Bridge, Raceland, Parkersburg, West Union, Sutton, Ceredo, Webster Springs, Mullens, St. Marys, Ashland, Elkins, McConnelsville, Huntington, Clintwood, Marietta, Welch, Olive Hill, Charleston, Belpre, Glenville, Crooksville, New Haven, Yatesville Lake State Park, Richwood, Ripley, Buckhannon, Flatwoods, Ironton, Elizabeth, Harrisville, Pineville, Russell, Grayson, Summersville, Vansant, Bridgeport, Kenova, Lake Vesuvius, Hamlin, Saint Albans, Clarksburg, Beckley, Middlebourne, Clay, and Sistersville 946 PM EST Sun Dec 29 2024 ...WIND ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING... Wind gusts have dropped below advisory level and will continue to slowly decrease overnight. $$ JP
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Dec 28, 12:43 PM EST, 30 minutes earlier.
Area forecast discussion, Dec 28, 12:43 PM EST, 30 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 1243 PM EST Sat Dec 28 2024 .SYNOPSIS... Drier during the day, then a system brings more rain and wind tonight through Sunday. Expect a bit of a break Monday. Another system crosses Tuesday through Tuesday night, followed by colder air. && .NEAR TERM /THROUGH TONIGHT/... As of 945 AM Saturday... Freshened up temperatures this morning where early sunshine up in the northeast WV mountains allowed for a faster warm up than areas that remain hidden beneath cloud coverage. Otherwise, the rest of the forecast continues to be on track for today. As of 600 AM Saturday... The bulk of precipitation has exited the area, though some scattered showers will continue this morning. Have made slight adjustments to PoPs to reflect the coverage of these showers. As of 245 AM Saturday... Key Points: * Mild and drier as the day progresses. * Another system brings rain and gusty winds tonight. Precipitation diminishes in coverage this morning while a system departs the Great Lakes region and pushes north into Canada. Drier conditions are then expected for the rest of the day, though skies should remain mostly cloudy as warm, moist Gulf air is pulled into the CWA by an area of high pressure located off the Atlantic coast. Another low pressure system approaches from the southwest, allowing precipitation chances to ramp back up during the night. A few rumbles of thunder aren't out of the question with this system, though the best potential for storms looks to be beyond the near term forecast period. Breezy conditions, which are currently present in the mountains, will ease as the day progresses. However, the arrival of the next system should reintroduce potential for strong gusty winds over the higher terrain late tonight. The previously mentioned warm air advection will support above normal temperatures today. Highs are likely to break into the 60s in the lowlands, while the mountains span upper 40s to around 60 degrees. For tonight, lows should remain in the 50s for the lowlands, 40s to low 50s in the mountains. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... As of 405 AM Saturday... A low pressure system intensifies by about 10 mb, from 1000 to 990 mb, as it cuts up west of the Ohio Valley on Sunday, and then intensifies a bit further as it becomes stacked over the eastern Great Lakes Sunday night. This makes for a windy, mild and potentially wild Sunday, as the associated cold front whips through the forecast area Sunday afternoon. The warm sector should envelop the entire forecast area by dawn Sunday, with widespread showers ahead of the cold front, still out to the west, along with the slight chance for thunderstorms along our western flank, nearer the front. Strong south to southeast low level flow within the warm sector may result in less shower coverage just west/northwest of the mountains Sunday morning than the current forecast depicts. Otherwise widespread showers and possible embedded thunderstorms sweep east across the area Sunday, ahead of the cold front that whips from west to east across the forecast area Sunday afternoon. The strong downslope flow for much of the area, and fast cell motion within the strong flow regime, has resulted in reduction of QPF by about a third, with about a half to three quarters of an inch from the system now forecast for tonight into Sunday night across much of the lowlands. The higher ridges and east/southeast facing slopes could still see upwards of a couple of inches, and our far western flank could still see around an inch. The strong low and mid level flow results in low level bulk shear in the 40s and 50s kts and deep layer shear in the 70s and 80s as the cold front crosses. However, model forecast CAPE now suggests just pockets of 200-300 J/Kg in a narrow axis just ahead of the front. This spells an isolated at best severe threat Sunday afternoon where such pockets could be realized. This is reflected in the SPC Severe Weather Outlook for Sunday, Day 2, which continues th marginal severe risk for the area carried over from the previous Day 3 outlook. The new outlook also depicts a 2 percent Tornado threat for southern portions of the area east of the Ohio River Sunday afternoon, owing to the strong low level shear and almost off the charts helicity values in the 400-600 m2/s2 range. The severe threat will also be a function of the strong flow being able to scour out the cool boundary layer air, which should occur at least just ahead of the front. This will also allow downward momentum transfer outside thunderstorms, with occasional non thunderstorm wind gusts to 35 to 40+ mph across the lowlands, and 40 to 45+ across the ridges. Wind advisories may be needed across the ridges if confidence in 45+ mph wind gusts increases. Probabilities currently drop off right around this threshold. Will carry this mention in the Hazardous Weather outlook. High temperatures Sunday will also be a function of mixing, and should occur as the front crosses and the associated wind shift enhances mixing. The weather settles down Sunday night and Monday, as the system and its pressure gradient lift northeast, although a weak trailing wave could bring additional light rain overnight Sunday night into Monday morning. Not forecast, a rumble of thunder cannot be ruled out during this time amid minimal CAPE in a moist adiabatic environment. Pacific air will bring only modest cooling behind the cold front, with temperatures still above normal through Monday night, when high clouds ahead of the next low pressure system approaching from the west lower and thicken just as low the clouds break up. && .LONG TERM /TUESDAY THROUGH FRIDAY/... As of 405 AM Saturday... The next low pressure system brings rain for New Years Eve, followed by colder weather to start the New Year. In a flatter regime, the system will not tap nearly as much Gulf of Mexico moisture as its predecessor this weekend. Rainfall should be easily manageable, and the severe threat nil this go around, although the thunder chance, not forecast, is non-zero. In its wake, rain showers change to snow showers in the mountains first thing Wednesday morning, and then across the lowlands Wednesday evening. Snow showers then become increasingly confined to areas in and near the mountains through Thursday, in broad deep layer west to northwest upslope flow between low pressure over the Canadian Maritimes, and arctic high pressure over the Canadian Prairies. This warrants higher PoPs than central guidance in the favored upslope areas. Temperatures finish 2024 above normal, and then fall below normal during the opening days of 2025, with another mid/upper- level short wave trough driving a reinforcing cold front through the area on Friday. This could bring an uptick in mainly upslope snow showers, after a lull Thursday night into friday. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... As of 1245 PM Saturday... The area sits in between two disturbances this afternoon with mainly VFR conditions currently in place at the time of writing. Pockets of MVFR linger this afternoon along the mountains and SE WV, but will become more widespread once more overnight into Sunday morning as a disturbance tracks up from the southwest. This will promote a combination of lowered ceilings, rain, and isolated to scattered thunderstorms in response to surface boundaries pressing through the area. Borderline MVFR ceilings will oscillate on Sunday in the midst of on and off showers. Little to no improvement expected within this TAF period. In addition to precipitation and lowered ceilings, this disturbance will yield a potent low level jet starting late tonight and into the day Sunday. Beginning overnight, low to mid level winds will increase out of the southwest in the presence of the jet, which will advertise potential for LLWS starting after midnight. This will gradually transform into breezy to strong wind gusts during the day Sunday, especially within healthy showers and storms progressing through the region. All sites have mention of wind shear and surface gusts on the upwards of 20 to 30kts with this issuance. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Timing of LLWS may vary overnight. Onset arrival of showers/storms may also vary for Sunday. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 15 16 17 18 19 20 21 22 23 00 01 02 EST 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21 CRW CONSISTENCY M H H H H H H H H H H H HTS CONSISTENCY H M M H H M H H H H H H BKW CONSISTENCY M H H H H H L H L M M M EKN CONSISTENCY M H H H H M M H H H H M PKB CONSISTENCY M M M M M M M H H H H H CKB CONSISTENCY H H H M L M M H H H H H AFTER 18Z SUNDAY... Areas of IFR conditions are possible in rain and low stratus Sunday night. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...TRM/JLB NEAR TERM...MEK/JLB SHORT TERM...TRM LONG TERM...TRM AVIATION...MEK
Hazardous weather outlook, Dec 28, 4:21 AM EST, 8 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 421 AM EST Sat Dec 28 2024 WVZ515>523-525-526-290930- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Northwest Randolph-Southeast Randolph- 421 AM EST Sat Dec 28 2024 This Hazardous Weather Outlook is for portions of northeast and southeast West Virginia. .DAY ONE...Today and Tonight. Winds will increase tonight, with gusts possibly reaching into the 35 to 40 mph range by dawn Sunday along the higher ridges. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a slight chance for thunderstorms on Sunday, but any thunderstorm that does occur may contain strong winds capable of causing damage, especially downed trees and power lines given the wet soils. Occasional wind gusts to 40 to 45 mph are also possible outside thunderstorms on Sunday. This could also be enough to cause downed trees and power lines given the wet soils. If confidence increases in wind gusts in excess of 45 mph, then wind advisories may be needed. Strong gusty winds are also possible at times Wednesday through Thursday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-524-290930- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Southeast Pocahontas- 421 AM EST Sat Dec 28 2024 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia, and portions of central, northeast, northern, southern and western West Virginia. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a slight chance for thunderstorms on Sunday, but any thunderstorm that does occur may contain strong winds capable of causing damage, especially downed trees and power lines given the wet soils. Occasional wind gusts to 35 to 40 mph are also possible outside thunderstorms on Sunday. This could also be enough to cause downed trees and power lines given the wet soils. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
Nearby
Wind Advisories in West Virginia, 2024Wind Advisories in Ohio, 2024Wind Advisories in Kentucky, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.